MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS; STENT, ILIAC

W.L. GORE & ASSOCIATES GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS; STENT, ILIAC
Catalog Number BXA062901A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 08/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the manufacturing records could not be completed as no lot number information was provided.The device was not returned.Consequently, a direct product analysis was not possible.All information has been placed on file for use in tracking and trending.
 
Event or Problem Description
The doctor reported the following to the gore fsa: the patient presented for a modified fenestrated aortic case.After the fenestration was created and the wire placed in the right renal, the doctor was unable to advance the gore® viabahn® vbx balloon expandable endoprosthesis (vbx), using a 7fr sheath, through the fenestrated hole.The doctor pulled the vbx back into the sheath and observed that the stent had dislodged from the balloon.The dislodged stent was jailed above the celiac artery behind the tevar.
 
Additional Manufacturer Narrative
Concomitant medical products and therapy dates/exclude treatment of event - cook zfen graft.
 
Additional Manufacturer Narrative
Corrected data: h6.- method code 2.
 
Additional Manufacturer Narrative
Additional manufacturer narrative: the complaint was for a stent dislodging from the delivery system balloon while attempting to advance the vbx through a fenestrated hole of a cook zfen device into the right renal artery.After resistance, it was reported that the device was attempted to be pulled back into the introducer sheath when the dislodgement occurred.The gore® viabahn® vbx balloon expandable endoprosthesis instructions for use warning section states, ¿do not withdraw the gore® viabahn® vbx balloon expandable endoprosthesis back into the introducer sheath once the endoprosthesis is fully introduced.Withdrawing the gore® viabahn® vbx balloon expandable endoprosthesis back into the sheath can cause dislocation and / or damage to the endoprosthesis, premature deployment, deployment failure, and / or catheter separation.If removal prior to deployment is necessary, withdraw the gore® viabahn® vbx balloon expandable endoprosthesis to a position close to but not into the introducer sheath.Both the gore® viabahn® vbx balloon expandable endoprosthesis and introducer sheath can then be removed in tandem.After removal, do not reuse the gore® viabahn® vbx balloon expandable endoprosthesis or introducer sheath¿.Based on the engineering evaluation, no product design or manufacturing anomalies were detected.
 
Additional Manufacturer Narrative
Additional manufacturer narrative: d11.Concomitant medical products and therapy dates.
 
Additional Manufacturer Narrative
Corrected data: h10/11: review of the manufacturing records verified that the lot met release requirements.Additional manufacturer narrative: g5: pre-1938.G5: otc product.

Brand Name
GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key8946050
Report Number2017233-2019-00767
Device Sequence Number19444081
Product Code NIO
UDI-Device Identifier00733132637461
UDI-Public00733132637461
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 11/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/24/2022
Device Catalogue NumberBXA062901A
Device Lot Number20601917
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Not provided
Not provided
Initial Report FDA Received Date08/29/2019
Supplement Report FDA Received Date09/30/2019
10/24/2019
10/28/2019
11/11/2019
11/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK ZFEN GRAFT; COOK ZFEN GRAFT
Patient Age58 YR